Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 27, 2021, 6:13 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- May 27, 2021, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
450
WWUS84 KMEG 272313
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Thu May 27 2021
ARZ018-026-028-MOZ113-272345-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
613 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 612 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Cardwell to near Jonesboro. These gusty winds may occur
well in advance of the thunderstorms, so be prepared for a rapid
increase in northwest winds. Movement was east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Greene...eastern Craighead...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.
LAT...LON 3603 9084 3623 9063 3612 9030 3600 9008
3572 9055 3601 9084
TIME...MOT...LOC 2312Z 285DEG 28KT 3611 9031 3588 9069
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 2:49 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 27, 2:49 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 249 PM CDT Thu May 27 2021 .DISCUSSION... Convection continues to develop across Missouri ahead of a cold front that stretches across Northern Missouri into Eastern Kansas. The convection is firing up along an old outflow boundary. Some additional showers and thunderstorms have developed out ahead of the line. Expect this trend to continue with isolated/scattered development occurring across Northeast Arkansas and the Missouri Bootheel over the next couple of hours. Expect the main line of convection that is developing across Southern Missouri along the old outflow boundary to push into Northeast Arkansas by 6-7 PM CDT. The line is moving into an area of 3000-4000 J/KG of CAPE that is located over Eastern and Central Arkansas. As a result, expect the line to begin intensifying over the next couple of hours. Damaging winds will be the main threat from the storms. The line will continue to push through the Mid-South over the course of the rest of the evening into the overnight hours. The line will likely weaken by the overnight hours. The remnants will work the atmosphere over for Friday as the cold front moves into the region except for portions of Northeast Mississippi. Redevelopment may begin around noon time across areas along and southeast of a Iuka to Tupelo to Calhoun City line. Some of these storms may become severe, but the risk will only last a couple of hours as convection will quickly push to the southeast. Otherwise, a few lingering showers may occur behind the front. Temperatures will be cooler behind the front with highs in the mid to upper 70s. High pressure will begin to settle over the Ohio Valley by Friday Night and will remain in place throughout the holiday weekend. Expect beautiful conditions with cool temperatures and low humidity. Temperatures may begin warming by late in the weekend into Memorial Day as upper ridging begins to occur over the area. Expect highs to range from the mid 60s to the mid 70s Saturday and Sunday. Lows will be in the mid 40s to mid 50s. An upper level low will begin to move into the Central and Southern Plains by the middle of next week. Disturbances will rotate around the upper low setting off showers and thunderstorms. Models continue to disagree on timing, but Wednesday afternoon through Thursday will likely be the best chances for rain. KRM && .AVIATION... Convection approaching the I-44 corridor attm will impact the Mid-South this evening into the overnight. VFR conds through early evening then expect some sort of line to push into NE AR around 27/23z and then push SE. Added a tempo for TSRA at KJBR. Not sure on how the line will evolve during the evening so kept VCTS at KMEM and KMKL for now. Additional convection is expect to form across the area as a cold front drops south into the area so kept VCTS going until 28/10z at KMEM. Convection will reach KTUP around 28/09z though a few SHRAs/TSRAs are not out of the question as the airmass destabilizes this afternoon. By 12z Friday, most of the convection should have pushed to the east of the region, at least for the time being. Expect some low clouds in the morning with clearing around mid day. Some redevelopment is possible across NE MS Friday afternoon as the slow moving cold front pushes through. AMD NOT SKED for TUP due to missing METAR SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 12:10 PM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1210 PM CDT Thu May 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1210 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible this evening into the overnight hours as a cold front moves across the region. Damaging winds will be the main threat from the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe storms may redevelop along the cold front across Northeast Mississippi Friday afternoon. Damaging winds will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, May 27, 5:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
530 PM CDT Thu May 27 2021
ARZ009-272300-
Clay AR-
530 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...
Western Clay County in eastern Arkansas...
At 529 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Biggers, or 11
miles northeast of Pocahontas, moving east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9037 3626 9049 3627 9081 3629 9081
3630 9079 3628 9078 3628 9075 3641 9075
3641 9077 3642 9076 3643 9078 3643 9077
3644 9078 3649 9077 3650 9078
TIME...MOT...LOC 2229Z 261DEG 35KT 3638 9081
MJSpecial weather statement, May 27, 5:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
544 PM CDT Thu May 27 2021
ARZ018-026-272315-
Greene AR-Craighead AR-
544 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT
FOR...
Western Greene County in eastern Arkansas...
North central Craighead County in eastern Arkansas...
At 544 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Fontaine, or near
Hoxie, moving east at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Greene and north central Craighead Counties should
monitor this storm closely.
LAT...LON 3593 9086 3596 9086 3598 9084 3599 9086
3602 9084 3604 9084 3605 9083 3608 9082
3611 9077 3613 9077 3615 9075 3615 9081
3618 9081 3627 9063 3626 9056 3593 9061
3590 9087 3592 9087
TIME...MOT...LOC 2244Z 254DEG 22KT 3599 9088
MJSpecial weather statement, May 27, 5:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
557 PM CDT Thu May 27 2021
ARZ009-018-MOZ113-272330-
Greene AR-Clay AR-Dunklin MO-
557 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
Eastern Dunklin County in southeastern Missouri...
At 557 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near McDougal to near Lafe. Movement was east at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Greene...Clay and eastern Dunklin Counties
should monitor this storm closely.
LAT...LON 3663 8996 3660 8996 3655 8995 3652 8996
3611 9029 3624 9066 3650 9041 3650 9022
3655 9020 3655 9019 3657 9018 3662 9015
3663 9015
TIME...MOT...LOC 2257Z 275DEG 33KT 3649 9037 3626 9055
MJSpecial weather statement, May 27, 6:09 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
609 PM CDT Thu May 27 2021
ARZ009-MOZ113-115-272330-
Clay AR-Pemiscot MO-Dunklin MO-
609 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...
Southeastern Clay County in eastern Arkansas...
Northern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
At 606 PM CDT...gusty northwest winds to around 40 mph were moving
across Dunklin and Pemiscot Counties. These winds are occurring with
an outflow boundary well ahead of a line of thunderstorms. These
storms will move through the area as well, but gusty winds will
arrive first. This may result in blowing dust and could damage
weakened trees.
People in southeastern Clay...northern Pemiscot and southeastern
Dunklin Counties should monitor this storm closely.
LAT...LON 3639 8997 3639 8975 3642 8974 3643 8973
3640 8967 3641 8961 3637 8957 3600 9008
3611 9029 3614 9024 3618 9022 3620 9020
3620 9023 3650 8996
TIME...MOT...LOC 2306Z 291DEG 34KT 3647 8993 3615 9038
MJSpecial weather statement, May 27, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
613 PM CDT Thu May 27 2021
ARZ018-026-028-MOZ113-272345-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
613 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 PM CDT
FOR...
Greene County in eastern Arkansas...
Eastern Craighead County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 612 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Cardwell to near Jonesboro. These gusty winds may occur
well in advance of the thunderstorms, so be prepared for a rapid
increase in northwest winds. Movement was east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Greene...eastern Craighead...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.
LAT...LON 3603 9084 3623 9063 3612 9030 3600 9008
3572 9055 3601 9084
TIME...MOT...LOC 2312Z 285DEG 28KT 3611 9031 3588 9069
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:11 PM CDT | Dense Fog Advisory | MEG | Alcorn, Benton, Itawamba, Lee, Marshall, Pontotoc and 4 more | 12 hr |
| May 27, 6:32 PM CDT | Special Weather Statement | MEG | Lake | 28 min |
| May 27, 6:59 PM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 31 min |
| May 27, 5:30 PM CDT | Special Weather Statement | MEG | Clay | 30 min |
| May 27, 5:44 PM CDT | Special Weather Statement | MEG | Greene | 31 min |
| May 27, 5:57 PM CDT | Special Weather Statement | MEG | Clay | 33 min |
| May 27, 6:56 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Mississippi | 49 min |
| May 27, 6:09 PM CDT | Special Weather Statement | MEG | Dunklin | 21 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.